Hail, Miami-Dade
- When
- July 2, 3:50 PM EST
- Where
- Miami-Dade County, Opa Locka
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 25.917, -80.283
Nickel-size hail fell for five minutes.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 2, 1:42 PM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 242 PM EDT SAT JUL 2 2005 .DISCUSSION...WEAK HIGH PRESSURE EXTENDS FROM THE SOUTHERN BAHAMAS THROUGH THE STRAITS OF FLORIDA THIS AFTERNOON. THIS IS RESULTING IN LIGHT SOUTHWEST FLOW OVER SOUTH FLORIDA. TEMPERATURES ON THE SOUTHEAST COAST ARE NEAR 90...WITH UPPER 80S ELSEWHERE. A TROUGH OF LOW PRESSURE EXTENDS FROM NEW ENGLAND THROUGH THE FLORIDA PANHANDLE. LOOKING SOUTH...A TROPICAL WAVE IS EVIDENT OVER WESTERN CUBA...TO THE SOUTHEAST OF AN UPPER LOW. FOR THE REMAINDER OF THE AFTERNOON...CONVERGENCE OF THE SOUTHWEST BOUNDARY LAYER FLOW ON THE NORTHERN PERIPHERY THE RIDGE WITH WESTERLY FLOW SOUTH OF THE TROUGH WILL RESULT IN SLIGHTLY BETTER RAIN CHANCES OVER AREAS NEAR THE LAKE THAN IN THE SOUTHERN TIP OF THE PENINSULA. FOR OVERNIGHT...EXPECT A FEW LIGHT SHOWERS TO FORM OVER ATLANTIC WATERS BY MORNING. SUNDAY THROUGH MIDWEEK...THE SURFACE RIDGE WILL SHIFT NORTH INTO SOUTH FLORIDA THROUGH SUNDAY. BOUNDARY LAYER FLOW WILL WEAKEN AS A RESULT. LIGHT SOUTHEAST FLOW IS EXPECTED BY LATE SUNDAY OVER EAST COAST. MONDAY AND TUESDAY WILL BE CHARACTERIZED BY SEA BREEZE INFLUENCES ACTING AS FOCI FOR AFTERNOON CONVECTION...MAINLY OVER THE INTERIOR AREAS...AS WELL AS MODERATING TEMPERATURES. DIDNT GO AS HIGH AS GUIDANCE TEMPS FOR MONDAY AS A RESULT. MODELS ALSO SHOW SOMEWHAT DRIER AIR MOVING IN...THUS LOWER RAIN CHANCES SLIGHT ACROSS THE BOARD. THE WAVE TO THE SOUTH WILL BE NO FACTOR TO LOCAL WEATHER IT SHIFTS INTO THE GULF. .EXTENDED PERIOD...EASTERLY FLOW WILL BECOME A LITTLE MORE ENHANCED ON THURSDAY AND FRIDAY AHEAD OF A ANOTHER TROPICAL WAVE MOVING SOUTH OF CUBA FRIDAY AND SATURDAY...PER GFSLR AND NOGAPS. DIURNAL CONVECTION PATTERNS IN PLAY FAVORING THE INTERIOR AND WEST COAST. && .MARINE...FAIRLY LIGHT FLOW AND NEARLY FLAT SEAS THROUGH MIDWEEK UNDER HIGH PRESSURE INFLUENCE. SLIGHT INCREASE BY LATE WEAK AS WINDS INCREASE A LITTLE. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 91 78 91 / 30 40 20 20 FORT LAUDERDALE 77 90 79 90 / 20 30 20 20 MIAMI 78 90 79 90 / 20 30 20 20 NAPLES 76 91 76 92 / 20 40 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && CHRISTENSEN
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 427 AM EDT SAT JUL 2 2005 FLZ063-066>075-030830- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 427 AM EDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL AFFECT SOUTH FLORIDA THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE MOST CONCENTRATED FROM THE LAKE OKEECHOBEE REGION TO THE PALM BEACH COAST. THE MAIN IMPACTS FROM THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND HEAVY DOWNPOURS, WHICH COULD LEAD TO LOCALIZED FLOODING OF POORLY DRAINED AND LOW LYING AREAS. TEMPERATURES: HIGH TEMPERATURES OF 90 TO 95 DEGREES ALONG WITH HIGH HUMIDITY WILL MAKE IT FEEL LIKE IT IS AROUND 100 DEGREES ALONG THE COAST TO 105 DEGREES INTERIOR AREAS THIS AFTERNOON. AS THE HEAT INDEX REACHES 105 DEGREES OR HIGHER, SUNSTROKE, HEAT CRAMPS, OR HEAT EXHAUSTION BECOME LIKELY AND HEAT STROKE BECOMES POSSIBLE WITH PROLONGED EXPOSURE OR PHYSICAL ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The Miami radar (KAMX), 36 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
1 hail. Local standard time, as filed.
Nickel-size hail fell for five minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452808.